U.S. doctors online nowAsk doctors free
Stockholm, SD
A 19-year-old female asked:

Been off depo-provera since october 15th. had unprotected sex. and yesterday, nov. 18th i had pink spotting. what is this?

1 doctor answer4 doctors weighed in
Dr. Lori Semel
Pediatrics 36 years experience
Depo Shots: There can be a hormonal roller coaster as the body tries to normalize after being on the Depo-Provera shot. It is impossible to tell what is hormonal changes and what is pregnancy. That being said, if you had unprotected sex, test for pregnancy.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
Didnt get nxt Depo-Provera 8/2 got my period 11/12 then 12/16-19 now spotting again 12/22 been having unprotected sex is it Depo-Provera or something eles?
Dr. Ron Wright
23 years experience
Check preg test: Although it is likely bleeding due to having come off of depo, anyone having unprotected sex is at risk for pregnancy. Check a preg test and call you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Off Depo-Provera injection for 2months. I start my period sep1-5. I had unprotected sex sep5. 2 days later I started spotting lightly. Sep11 & nauseous. preg?
Dr. Mary David
Specializes in Obstetrics and Gynecology
Possible: It is possible but not likely that your symptoms are being caused by pregnancy. you would be expected to ovulate about 9/15 and would not be likely to... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
Depo provera (medroxyprogesterone) shot, after sex lately i spot, dark brown mucus-like spotting yesterday, today it was red but went away. When i wipe its faint pink.Why?
Dr. Rebecca Gray
Obstetrics and Gynecology 15 years experience
Likely normal: Irregular spotting with depo-provera is a common side effect, but bleeding after sex can also be a sign of other problems, including cervical cancer. ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
I stared depo provera (medroxyprogesterone) jan. 5 after a abortion termination on dec 18 had had unprotected sex yesterday started bleeding after should I be fine ?
Dr. Leslie Leighton
Internal Medicine 38 years experience
Probably: But, if bleeding persists would see your Gyn. Would also start birth control as soon as possible and refrain from unprotected sex unless you want to ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I started depo provera on Jan.27 I didnt get 2nd shot because I didnt like it . I didnt get a period yet i had regular periods before. Ive been spotting almost everyday sometimes during sex colors pink and brown. Is this normal ?
Dr. Lauren Bickel
Specializes in Family Medicine
DepoProvera can cause many different bleeding patterns, often no period for several months, this could be normal, BUT when you are sexually active a s... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 19, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.